Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 24, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Jun 5, 2008, 2:31 AM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It took effect at Jun 5, 2008, 2:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 2:31 AM CDT (07:31 UTC)
- In effect from
- Jun 5, 2008, 2:00 PM CDT
- Expired
- Jun 5, 2008, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 168 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 050731 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 231 AM CDT THU JUN 5 2008 ...STRONG WINDS TO INCREASE INLAND FIRE DANGER ON THURSDAY... .SOUTHEAST TO SOUTH WINDS THURSDAY ARE EXPECTED TO BECOME STRONG AND GUSTY DURING THE DAY...INCREASING THE THREAT OF WILDFIRES. IN ADDITION...THE CONTINUED DROUGHT WILL CONTRIBUTE TO DRY FUELS. HUMIDITY WILL DECREASE TO BETWEEN 25 AND 40 PERCENT THURSDAY AFTERNOON. TXZ250-253-050845- /O.CAN.KBRO.FW.A.0019.080605T1500Z-080606T0000Z/ BROOKS-HIDALGO- 231 AM CDT THU JUN 5 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FIRE WEATHER WATCH. RH VALUES WILL REMAIN ABOVE THE 35 PERCENT THRESHOLD...THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. THREATENING FIRE WEATHER CONDITIONS WILL STILL EXIST WITH 20 FOOT WINDS REACHING 25 MILES PER HOUR DURING THE DAY. $$ TXZ248-249-252-051530- /O.UPG.KBRO.FW.A.0019.080605T1500Z-080606T0000Z/ /O.NEW.KBRO.FW.W.0024.080605T1900Z-080606T0000Z/ ZAPATA-JIM HOGG-STARR- 231 AM CDT THU JUN 5 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. STRONG AND GUSTY SOUTHEAST TO SOUTH WINDS WILL COMBINE WITH PERSISTENT DRY FUELS AND LOWER HUMIDITY THURSDAY TO PRODUCE ERRATIC WILDFIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Jun 5, 2:26 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 5, 2:26 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
226 AM CDT THU JUN 5 2008
.DISCUSSION...
ONE MORE DAY OF HOT WEATHER IN STORE FOR THE VALLEY BEFORE
SIGNIFICANT PATTERN CHANGE BEGINS TO SHOW ACROSS SOUTH TEXAS.
STRONG LOW PRESSURE DEEPENING IN WEST KANSAS WILL BRING ANOTHER
VERY WINDY DAY FOR THE REGION. SUSTAINED WINDS OF 30 MPH WITH
GUSTS TO 40 CAN BE EXPECTED TODAY AND ARE ALREADY NOTED JUST OFF
THE SFC...SO WILL BE POSTING WIND ADVISORY FOR THE DAY. PW VALUES
OF 1.5 INCHES LAST NIGHT WILL JUMP UP TO 2 INCHES BY TOMORROW
MORNING...WHILE UPPER RIDGE THAT DOMINATED THE LAST 2 WEEKS
COMPLETES ITS TRANSIT INTO THE SOUTHEASTERN US. DEEP MOISTURE WILL
ALLOW SEABREEZE TO BEGIN TO FORM UP STARTING TOMORROW. WINDY
CONDITIONS TOMORROW MAY KEEP SHEAR FACTOR TOO STRONG FOR
WIDESPREAD SEABREEZE SHOWERS...BUT WONT COMPLETELY ELIMINATE
SHOWER AND THUNDERSTORM CHANCES FRIDAY. LIGHTER WINDS OVER THE
WEEKEND WILL BRING A VERY GOOD CHANCE FOR RAINFALL...ESPECIALLY
CLOSER TO THE COAST. WITH PW VALUES ABOVE 2 INCHES...HEAVY
RAINFALL CAN BE EXPECTED WITH ANY PRECIPITATION THAT DEVELOPS.
DEEP SOUTHEAST FLOW SFC AND ALOFT WILL CONTINUE INTO THE MIDDLE OF
NEXT WEEK...WITH SEABREEZE CHANCES CONTINUING. WIDESPREAD RAINFALL
WILL KEEP BRING TEMPERATURES BACK DOWN TO NEAR NORMAL WITH HIGHS
IN THE LOWER 90S AND LOWS IN THE LOW TO MID 70S.
&&
.AVIATION...
SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE LOW CLOUDS
STREAMING ACROSS THE COASTAL SECTIONS OF THE CWA THIS MRNG. MVFR
CONDITIONS SHOULD CONTINUE OVERNIGHT AS STRONG LOW LEVEL SOUTHEAST
WINDS BRING MOISTURE OVER THE SOUTHWEST GULF OF MEXICO TOWARDS THE
LOWER TX COAST. WINDS ARE EXPECTED TO INCREASE THURSDAY WITH THE
STRONG PRESSURE GRADIENT ACROSS DEEP SOUTH TX.
&&
.MARINE...
SEAS WERE AT 8 FEET WITH SOUTHEAST WINDS 21G27 KNOTS AT BUOY020
THIS MORNING. ATMOSPHERIC MDLS ALONG WITH GLOBAL WAVE WATCH SEA
STATE MDLS SUGGEST THAT DISTURBED GULF WX BEGINNING FRIDAY WILL
NOT EASE SOON...WITH SEA HEIGHTS AND WINDS AT OR NEAR SMALL CRAFT
ADVISORY CRITERIA THROUGH MOST OF THE NEXT FIVE DAYS. SCA FOR ALL
MARINE AREAS ARE POSTED NOW THROUGH 03Z FRIDAY. RIP CURRENT RISKS
WILL BE HIGH FOR SEVERAL DAYS...AND LIKELY REMAIN HIGH THROUGH
NEXT WEEK. HAVE ADJUSTED WAVE HEIGHTS TO THE LATEST MDL
PROJECTIONS.
&&
.FIRE WEATHER...
WINDS OF 20 TO 25 MPH AT THE 20FT LEVEL AND RH VALUES OF 25 TO 35
PERCENT HAVE NECESSITATED A RED FLAG WARNING FOR THIS AFTERNOON
FOR THE WESTERNMOST COUNTIES OF THE CWA. RAINFALL LAST MONTH IN
THAT REGION HAS DRIED DURING THE RECENT HEAT WAVE...CREATING
TINDER DRY CONDITIONS AGAIN SIMILAR TO CONDITIONS EARLIER IN THE
YEAR.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 92 79 91 81 / 10 10 20 30
BROWNSVILLE 93 79 92 78 / 10 10 20 30
HARLINGEN 96 77 93 77 / 10 10 20 30
MCALLEN 97 77 95 77 / 0 0 10 30
RIO GRANDE CITY 101 77 98 76 / 0 0 0 30
SOUTH PADRE ISLAND 89 80 90 80 / 10 10 10 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR TXZ248-249-252.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ130-132-
135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/58Hazardous weather outlook, Jun 4, 6:30 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 630 PM CDT WED JUN 4 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-051015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 630 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS. A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG AREA BEACHES OF THE LOWER TEXAS COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOUTHEAST TO SOUTH WINDS THURSDAY ARE EXPECTED TO BECOME STRONG AND GUSTY DURING THE DAY...INCREASING THE THREAT OF WILDFIRES. IN ADDITION...THE CONTINUED DROUGHT WILL CONTRIBUTE TO DRY FUELS. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR WESTERN PORTIONS OF DEEP SOUTH TEXAS THURSDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE THURSDAY. IN ADDITION...A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED TO PERSIST THURSDAY ALONG AREA BEACHES OF THE LOWER TEXAS COAST. SHOWERS AND THUNDERSTORMS WILL BEGIN FRIDAY AND INCREASE SATURDAY THROUGH TUESDAY AS AN EASTERLY WAVE MOVES FROM THE ADJACENT GULF OF MEXICO WEST OVER OUR REGION. HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO/CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:20 AM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.